Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 237, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 18, 2009, 4:51 PM EST for Cobb County, Fulton County, Georgia. It took effect at Dec 18, 2009, 6:12 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2009, 4:51 PM EST (21:51 UTC)
- In effect from
- Dec 18, 2009, 6:12 PM EST
- Expired
- Dec 18, 2009, 9:06 PM EST
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Cobb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattahoochee River at Atlanta (VING1). The gauge peaked at 12.96 ft at Dec 18, 2009, 6:00 PM EST.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02336000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 182151 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 451 PM EST FRI DEC 18 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... CHATTAHOOCHEE RIVER NEAR VININGS PACES FERRY ROAD AFFECTING COBB AND FULTON COUNTIES ALCOVY RIVER NEAR LAWRENCEVILLE AFFECTING GWINNETT AND WALTON COUNTIES YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND ROCKDALE COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC067-121-190733- /O.NEW.KFFC.FL.W.0237.091218T2306Z-091219T0733Z/ /VING1.1.ER.091218T2306Z.091219T0000Z.091219T0133Z.NO/ 451 PM EST FRI DEC 18 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE CHATTAHOOCHEE RIVER NEAR VININGS PACES FERRY ROAD. * UNTIL LATE TONIGHT. * AT 4 PM FRIDAY THE STAGE WAS 12.5 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 14.6 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATER TONIGHT. * AT 14 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. RESIDENCES BACKYARDS NEAR THE RIVER BEGIN TO FLOOD. $$ GAC135-297-191150- /O.NEW.KFFC.FL.W.0238.091218T2151Z-000000T0000Z/ /ALCG1.1.ER.091218T2130Z.091218T2130Z.000000T0000Z.UU/ 451 PM EST FRI DEC 18 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE ALCOVY RIVER NEAR LAWRENCEVILLE. * UNTIL FURTHER NOTICE. * AT 4 PM FRIDAY THE STAGE WAS 8.2 FEET...AND RISING. * FLOOD STAGE IS 9 FEET. * THE RIVER WILL REMAIN IN MINOR FLOOD THIS EVENING. $$ GAC217-247-191150- /O.NEW.KFFC.FL.W.0239.091219T1141Z-091220T1320Z/ /MYRG1.1.ER.091219T1141Z.091219T1800Z.091220T0720Z.UU/ 451 PM EST FRI DEC 18 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD. * FROM SATURDAY MORNING UNTIL SUNDAY MORNING. * AT 4 PM FRIDAY THE STAGE WAS 6.5 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 11.8 FEET BY SATURDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING. * AT 11 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY. $$
3 follow-up statements
000 WGUS82 KFFC 182241 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 541 PM EST FRI DEC 18 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... ALLATOONA CREEK NEAR MARS HILL 3S AFFECTING COBB COUNTY CHATTAHOOCHEE RIVER NEAR VININGS COBB PARKWAY AFFECTING COBB AND FULTON COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES CHATTAHOOCHEE RIVER NEAR VININGS PACES FERRY ROAD AFFECTING COBB AND FULTON COUNTIES NORTH FORK PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES NICKAJACK CREEK NEAR MABLETON AFFECTING COBB COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND ROCKDALE COUNTIES OCMULGEE RIVER NEAR HAWKINSVILLE AFFECTING BLECKLEY AND PULASKI COUNTIES OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES OCMULGEE RIVER NEAR LUMBER CITY AFFECTING MONTGOMERY...TELFAIR AND WHEELER COUNTIES OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND WHEELER COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC023-235-191241- /O.CON.KFFC.FL.W.0224.000000T0000Z-091222T0430Z/ /HAWG1.1.ER.091219T0712Z.091220T0000Z.091221T2230Z.NO/ 541 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR HAWKINSVILLE * FROM AFTER MIDNIGHT TOMORROW UNTIL MONDAY EVENING. * AT 04PM FRIDAY THE STAGE WAS 19.4 FEET...AND RISING/FALLING/STEADY. * NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 21.1 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON. * AT 20.5 FEET...MINOR FLOODING OF ROADS BEGINS ON THE SOUTHSIDE OF HAWKINSVILLE...ALONG GOOSENECK LANE. WITH THE FLOODING OF GOOSENECK LANE...RESIDENTS ARE CUTOFF FROM REACHING THEIR HOMES. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.9 FEET ON SEP 28 2009. $$ GAC091-271-315-191240- /O.CON.KFFC.FL.W.0207.000000T0000Z-000000T0000Z/ /ABBG1.2.ER.091208T1552Z.091217T1300Z.000000T0000Z.NO/ 541 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR ABBEVILLE * UNTIL FURTHER NOTICE. * AT 04PM FRIDAY THE STAGE WAS 14.6 FEET...AND RISING/FALLING/STEADY. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 14.8 FEET BY SUNDAY MORNING THEN BEGIN FALLING. * AT 14.0 FEET...MODERATE FLOODING BEGINS. ROADS TO HOMES ALONG THE WEST SIDE OF THE RIVER IN ABBEVILLE BECOME INACCESSIBLE. * THIS CREST COMPARES TO A PREVIOUS CREST OF 14.3 FEET ON SEP 30 2009. $$ GAC209-271-309-191240- /O.CON.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/ /LBRG1.1.ER.091215T1530Z.091223T0000Z.000000T0000Z.NO/ 541 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR LUMBER CITY * UNTIL FURTHER NOTICE. * AT 05PM FRIDAY THE STAGE WAS 15.1 FEET...AND RISING/FALLING/STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 16.4 FEET BY TUESDAY EVENING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * AT 15.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. WATER OVERFLOWS INTO THE BROAD SWAMPY FLOOD PLAIN. FARM FIELDS ON THE RIGHT BANK FLOOD. GENERAL AGRICULTURE AND TIMBER INTERESTS ARE AFFECTED BY THE FLOODING. IN ADDITION...WATER REACHES THE TOP OF THE BOAT RAMP NEAR HIGHWAY 341 BRIDGE. * THIS CREST COMPARES TO A PREVIOUS CREST OF 17.9 FEET ON APR 3 2005. $$ GAC083-191240- /O.CON.KFFC.FL.W.0232.000000T0000Z-091219T2332Z/ /ENGG1.1.ER.091218T2059Z.091219T0200Z.091219T1732Z.UU/ 541 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * UNTIL SATURDAY EVENING. * AT 05PM FRIDAY THE STAGE WAS 12.6 FEET...AND RISING/FALLING/STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON. * AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED. * THIS CREST COMPARES TO A PREVIOUS CREST OF 13.8 FEET ON DEC 11 2008. $$ GAC117-121-191240- /O.EXT.KFFC.FL.W.0229.091218T2240Z-091221T0600Z/ /APHG1.1.ER.091218T1857Z.091219T1800Z.091221T0000Z.NO/ 541 PM EST FRI DEC 18 2009 ...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA * UNTIL LATE SUNDAY NIGHT. * AT 05PM FRIDAY THE STAGE WAS 8.4 FEET...AND RISING/FALLING/STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 9.0 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EVENING. * AT 9.0 FEET...ALPHARETTA GREENWAY EXPERIENCES SIGNIFICANT FLOODING AND RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 9.1 FEET ON JUL 3 2003. $$ GAC067-121-182311- /O.CAN.KFFC.FL.W.0235.000000T0000Z-091218T2241Z/ /VIXG1.1.ER.091218T2115Z.091218T2115Z.091218T2145Z.NO/ 541 PM EST FRI DEC 18 2009 THE FLOOD WARNING IS CANCELLED FOR THE CHATTAHOOCHEE RIVER NEAR VININGS COBB PARKWAY * UNTIL WEDNESDAY DECEMBER 31. * AT 05PM FRIDAY THE STAGE WAS 13.9 FEET...AND RISING/FALLING/STEADY. * FLOOD STAGE IS 14.0 FEET. $$ GAC067-121-190733- /O.EXT.KFFC.FL.W.0237.091218T2312Z-091219T0733Z/ /VING1.1.ER.091218T2312Z.091219T0000Z.091219T0133Z.NO/ 541 PM EST FRI DEC 18 2009 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE CHATTAHOOCHEE RIVER NEAR VININGS PACES FERRY ROAD * FROM THIS EVENING UNTIL LATE TONIGHT. * AT 04PM FRIDAY THE STAGE WAS 12.9 FEET...AND RISING/FALLING/STEADY. * NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 14.6 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING. * AT 14.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. SOME BACKYARDS OF HOMES NEAR THE RIVER BEGIN TO FLOOD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 14.3 FEET ON JUL 3 2003. $$ GAC089-121-190600- /O.EXT.KFFC.FL.W.0230.000000T0000Z-091219T0600Z/ /NPBG1.1.ER.091218T1900Z.091218T2030Z.091219T0000Z.NO/ 541 PM EST FRI DEC 18 2009 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA * UNTIL LATE TONIGHT. * AT 05PM FRIDAY THE STAGE WAS 12.3 FEET...AND RISING/FALLING/STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 13.5 FEET ON SEP 17 2009. $$ GAC067-190600- /O.EXT.KFFC.FL.W.0231.000000T0000Z-091219T0600Z/ /NICG1.1.ER.091218T1830Z.091218T2215Z.091219T0000Z.NO/ 541 PM EST FRI DEC 18 2009 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE NICKAJACK CREEK NEAR MABLETON * UNTIL LATE TONIGHT. * AT 05PM FRIDAY THE STAGE WAS 10.7 FEET...AND RISING/FALLING/STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 10.6 FEET ON SEP 20 2009. $$ GAC217-247-191240- /O.CON.KFFC.FL.W.0239.091219T1141Z-091220T1320Z/ /MYRG1.1.ER.091219T1141Z.091219T1800Z.091220T0720Z.UU/ 541 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD * FROM TOMORROW MORNING UNTIL SUNDAY MORNING. * AT 05PM FRIDAY THE STAGE WAS 7.0 FEET...AND RISING/FALLING/STEADY. * NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 11.8 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING. * AT 11.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.4 FEET ON MAR 29 2009. $$ GAC059-133-219-191240- /O.CON.KFFC.FL.W.0236.091219T1056Z-091222T2024Z/ /PNFG1.1.ER.091219T1056Z.091220T1800Z.091222T1424Z.NO/ 541 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD * FROM EARLY TOMORROW UNTIL TUESDAY AFTERNOON. * AT 05PM FRIDAY THE STAGE WAS 9.3 FEET...AND RISING/FALLING/STEADY. * NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 16.5 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING. * AT 17.0 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO FIELDS... WOODLANDS AND PASTURES NEAR THE RIVER. THE WATER LEVEL IS VERY CLOSE TO WARD ROAD ON THE RIGHT BANK. * THIS CREST COMPARES TO A PREVIOUS CREST OF 16.8 FEET ON MAR 8 2003. $$ GAC209-283-309-191240- /O.CON.KFFC.FL.W.0225.000000T0000Z-000000T0000Z/ /MTVG1.1.ER.091218T1937Z.091219T1200Z.000000T0000Z.NO/ 541 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR MOUNT VERNON * UNTIL FURTHER NOTICE. * AT 05PM FRIDAY THE STAGE WAS 16.1 FEET...AND RISING/FALLING/STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 16.6 FEET BY TOMORROW MORNING THEN BEGIN FALLING. * AT 17.0 FEET...MINOR FLOODING CONTINUES AND EXPANDS INTO THE PASTURE AND WOODLAND ALONG THE OCONEE RIVER. SOME HOMES ON DEAD RIVER ROAD IN THE SOUTH END OF MONTGOMERY COUNTY BECOME SURROUNDED BY WATER. DEAD RIVER ROAD BEGINS TO HAVE SOME WATER ON THE ROAD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.6 FEET ON MAR 27 2003. $$ GAC067-182311- /O.CAN.KFFC.FL.W.0228.000000T0000Z-091218T2241Z/ /MAHG1.1.ER.091218T1815Z.091218T2100Z.091218T2218Z.UU/ 541 PM EST FRI DEC 18 2009 THE FLOOD WARNING IS CANCELLED FOR THE ALLATOONA CREEK NEAR MARS HILL 3S * UNTIL WEDNESDAY DECEMBER 31. * AT 05PM FRIDAY THE STAGE WAS 12.7 FEET...AND RISING/FALLING/STEADY. * FLOOD STAGE IS 13.0 FEET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 14.3 FEET ON OCT 12 2009. $$
000 WGUS82 KFFC 182324 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 624 PM EST FRI DEC 18 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES CHATTAHOOCHEE RIVER NEAR VININGS PACES FERRY ROAD AFFECTING COBB AND FULTON COUNTIES NORTH FORK PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES NICKAJACK CREEK NEAR MABLETON AFFECTING COBB COUNTY ALCOVY RIVER NEAR LAWRENCEVILLE AFFECTING GWINNETT AND WALTON COUNTIES YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND ROCKDALE COUNTIES .HEAVY RAINFALL FRIDAY ON SATURATED GROUND HAS RESULTED IN RENEWED RISES ON AREA CREEKS...STREAMS...AND RIVERS. MANY POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. && GAC083-191324- /O.CON.KFFC.FL.W.0232.000000T0000Z-091219T2332Z/ /ENGG1.1.ER.091218T2059Z.091219T0200Z.091219T1732Z.UU/ 624 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * UNTIL SATURDAY EVENING. * AT 6 PM EST FRIDAY THE STAGE WAS 12.7 FEET...AND SLOWLY RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE TONIGHT. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY TONIGHT. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY SATURDAY AFTERNOON. * AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED. $$ GAC117-121-191323- /O.CON.KFFC.FL.W.0229.000000T0000Z-091221T0600Z/ /APHG1.1.ER.091218T1857Z.091219T1800Z.091221T0000Z.NO/ 624 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA * UNTIL LATE SUNDAY NIGHT. * AT 6 PM EST FRIDAY THE STAGE WAS 8.4 FEET...AND RISING RAPIDLY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 9.0 FEET BY EARLY SATURDAY AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE SUNDAY EVENING. * AT 9.0 FEET...THE ALPHARETTA GREENWAY EXPERIENCES SIGNIFICANT FLOODING AND RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS. $$ GAC067-121-190733- /O.CON.KFFC.FL.W.0237.000000T0000Z-091219T0733Z/ /VING1.1.ER.091218T2332Z.091219T0000Z.091219T0133Z.NO/ 624 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE CHATTAHOOCHEE RIVER NEAR VININGS PACES FERRY ROAD * FROM THIS EVENING UNTIL LATE TONIGHT. * AT 6 PM EST FRIDAY THE STAGE WAS 13.0 FEET...AND NEARLY STEADY. * MINOR FLOODING IS FORECAST TO BEGIN THIS EVENING. * FLOOD STAGE IS 14.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO RISE TO NEAR 14.6 FEET LATER THIS EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY THIS EVENING. * AT 14.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. SOME BACKYARDS OF HOMES NEAR THE RIVER BEGIN TO FLOOD. $$ GAC089-121-190600- /O.CON.KFFC.FL.W.0230.000000T0000Z-091219T0600Z/ /NPBG1.1.ER.091218T1900Z.091218T2030Z.091219T0000Z.NO/ 624 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA * UNTIL LATE TONIGHT. * AT 6 PM EST FRIDAY THE STAGE WAS 12.2 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE FOR A COUPLE MORE HOURS. * FLOOD STAGE IS 12.0 FEET. * THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THIS EVENING. $$ GAC067-190600- /O.CON.KFFC.FL.W.0231.000000T0000Z-091219T0600Z/ /NICG1.1.ER.091218T1830Z.091218T2215Z.091219T0000Z.NO/ 624 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE NICKAJACK CREEK NEAR MABLETON * UNTIL LATE TONIGHT. * AT 6 PM EST FRIDAY THE STAGE WAS 10.7 FEET...AND NEARLY STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 10.0 FEET. * THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THIS EVENING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 10.6 FEET ON SEP 20 2009. $$ GAC135-297-191323- /O.CON.KFFC.FL.W.0238.000000T0000Z-000000T0000Z/ /ALCG1.1.ER.091218T2130Z.091218T2245Z.000000T0000Z.UU/ 624 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE ALCOVY RIVER NEAR LAWRENCEVILLE * UNTIL FURTHER NOTICE. * AT 6 PM EST FRIDAY THE STAGE WAS 9.3 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 9.0 FEET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 9.7 FEET ON SEP 16 2009. $$ GAC217-247-191323- /O.CON.KFFC.FL.W.0239.091219T1141Z-091220T1320Z/ /MYRG1.1.ER.091219T1141Z.091219T1800Z.091220T0720Z.UU/ 624 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD * FROM TOMORROW MORNING UNTIL SUNDAY MORNING. * AT 6 PM EST FRIDAY THE STAGE WAS 7.0 FEET...AND RISING. * MINOR FLOODING IS FORECAST TO BEGIN LATE TONIGHT. * FLOOD STAGE IS 11.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE LATE TONIGHT AND CONTINUE TO RISE TO NEAR 11.8 FEET EARLY SATURDAY AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING. * AT 11.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.4 FEET ON MAR 29 2009. $$
000 WGUS82 KFFC 190206 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 906 PM EST FRI DEC 18 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... CHATTAHOOCHEE RIVER NEAR VININGS PACES FERRY ROAD AFFECTING COBB AND FULTON COUNTIES && GAC067-121-190236- /O.CAN.KFFC.FL.W.0237.000000T0000Z-091219T0733Z/ /VING1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 906 PM EST FRI DEC 18 2009 THE FLOOD WARNING IS CANCELLED FOR THE CHATTAHOOCHEE RIVER NEAR VININGS PACES FERRY ROAD * UNTIL FURTHER NOTICE. * AT 9 PM FRIDAY THE STAGE WAS 12.7 FEET...AND FALLING. * FLOOD STAGE IS 14.0 FEET. * THE RIVER CRESTED AT 13.0 FEET...BELOW FLOOD STAGE...AND HAS BEEN FALLING SINCE. THE RIVER IS NO LONGER EXPECTED TO FLOOD AT THIS LOCATION. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 18, 3:43 PM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Dec 18, 3:43 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 343 PM EST FRI DEC 18 2009 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AS OF 3 PM...AND THUS WILL DROP THE WIND ADVISORY SHORTLY. HEAVY RAIN ALSO BEGINNING TO WIND DOWN THIS AFTERNOON ACROSS WESTERN GA AND WILL START DIMINISHING BY EARLY EVENING OVER EASTERN PORTIONS OF THE LOCAL FORECAST AREA. LOW PRESSURE DEPARTING TO THE NORTHEAST AND HIGH BUILDING IN FROM THE WEST WILL SHIFT WINDS FROM THE NORTHWEST LATE TONIGHT...WITH STRONGER LOW LEVEL COLD ADVECTION DEVELOPING BY 12Z SATURDAY. WET BULB TEMPERATURES DROP BELOW FREEZING IN THE NORTHEAST GA MOUNTAINS BY THAT TIME...THUS WE COULD SEE RESIDUAL PRECIP CHANGING BACK TO LIGHT SNOW BY MORNING...BECOMING MORE LIKELY ACROSS THE TYPICAL NORTHWEST UPSLOPE FLOW SNOW LOCATIONS OVER THE NORTH GA MOUNTAINS SATURDAY MORNING. MOUNTAIN SNOW ACCUMULATION SHOULD BE LIMITED BY SURFACE TEMPERATURES JUST ABOVE FREEZING AS BEST CHANCE OF SNOW OCCURS DURING THE DAY ON SATURDAY...AROUND TIME OF PEAK DIURNAL HEATING. MAY SEE A FEW LIGHT SNOW SHOWERS LAST INTO SUNDAY IN THE FAR NORTH. .LONG TERM /MONDAY THROUGH FRIDAY/... THE SURFACE HIGH BUILDING IN FROM THE WEST WILL CROSS GEORGIA ON MONDAY...LIFTING NORTHEAST INTO THE MID-ATLANTIC STATES BY TUESDAY. GLOBAL MODELS SHOW THIS HIGH MERGING WITH A NEW ENGLAND HIGH LATE NEXT WEEK SETTING THE STAGE FOR OUR NEXT WEDGE SCENARIO. WARM ADVECTION/ISENTROPIC ASCENT OVER THE WEDGE FRONT DEVELOPS ON WEDNESDAY NIGHT IN ADVANCE OF THE NEXT SIGNIFICANT LOW PRESSURE SYSTEM MOVING THROUGH THE SOUTHEASTERN STATES ON CHRISTMAS EVE AND CHRISTMAS DAY. THE MODELS ARE HANDLING THE UPPER LEVEL FEATURES OF THIS NEXT SYSTEM WITH SOME CONSISTENCY...THOUGH THE EVOLUTION OF THE SURFACE LOW IS A BIT MORE UNCERTAIN. THE MOST PROBABLE SITUATION IS THAT THIS SYSTEM SHOULD BE PRIMARY RAIN PRIOR TO A STRONG COLD FRONT PASSAGE ON CHRISTMAS EVE. MODELS CONTINUE TO HINT AT THE POSSIBILITY OF LIGHT SNOW IN THE STRONG COLD ADVECTION BEHIND THE FRONT ON CHRISTMAS DAY FOR PORTIONS OF NORTH GA. RRH && .PRELIMINARY POINT TEMPS/POPS... ATHENS 31 45 33 48 28 / 60 5 5 5 0 ATLANTA 34 44 33 46 30 / 30 10 5 5 0 BLAIRSVILLE 31 37 28 39 25 / 70 40 30 20 10 CARTERSVILLE 33 43 31 46 26 / 40 10 10 10 5 COLUMBUS 35 53 34 51 29 / 20 5 5 5 0 GAINESVILLE 32 41 33 45 30 / 50 10 10 5 0 MACON 33 50 34 53 27 / 30 5 5 5 0 ROME 34 45 33 46 28 / 50 20 20 10 5 PEACHTREE CITY 31 48 31 47 25 / 20 5 5 5 0 VIDALIA 36 54 34 52 27 / 30 5 5 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE... DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. &&
Hazardous weather outlook, Dec 18, 6:50 AM EST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 650 AM EST FRI DEC 18 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 650 AM EST FRI DEC 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT FLOODING IS POSSIBLE OVER MUCH OF NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. .SYNOPSIS... LOW PRESSURE WAS STRENGTHENING IN THE NORTH CENTRAL GULF THIS MORNING. THIS LOW SHOULD MOVE EASTWARD ALONG THE GULF COAST TODAY AND TURN NORTHEAST TOWARD THE CAROLINAS TONIGHT. MEANWHILE...HIGH PRESSURE WAS CENTERED TO OUR NORTH...OVER THE MID ATLANTIC STATES. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE MINOR TO MODERATE FLOODING. .DISCUSSION... WIDESPREAD RAIN WILL CONTINUE OVER GEORGIA TODAY AS THE LOW TRACKS EASTWARD. FOR MORE INFORMATION ON THE FLOODING REFER TO THE CURRENT FLOOD WATCH. WINDS WILL INCREASE TODAY AS THE LOW TRACKS ALONG THE GULF. REFER TO THE CURRENT WIND ADVISORY FOR MORE INFORMATION. AS COLDER AIR SPREADS INTO THE STATE LATE TONIGHT...THERE IS A POSSIBILITY OF SOME MIXED RAIN AND SNOW ACROSS NORTH GEORGIA AFTER MIDNIGHT WITH NO ACCUMULATION OF SNOW EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Dec 18, 4:40 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EST FRI DEC 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD 5 NW BREMEN 33.77N 85.21W
12/18/2009 HARALSON GA COUNTY OFFICIAL
BEECH CREEK WAS BEGINNING TO FLOOD PORTIONS OF OLD
RIDGEWAY AND BEECH CREEK ROADS.
0100 PM FLOOD 7 NE BUCHANAN 33.87N 85.10W
12/18/2009 HARALSON GA EMERGENCY MNGR
BROOKS CREEK WAS BEGINNING TO FLOOD PORTIONS OF FRANCES
WHITE ROAD.
&&
KFRANTZThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 3:58 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 12 hr |
| Dec 18, 1:18 PM EST | Areal Flood Warning | FFC | Haralson | 9 hr |
| Dec 18, 1:50 PM EST | River Flood Warning | FFC | Cobb | 4 hr |
| Dec 18, 1:50 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 46 hr |
| Dec 18, 2:17 PM EST | River Flood Warning | FFC | DeKalb, Fulton | 7 hr |
| Dec 18, 2:17 PM EST | River Flood Warning | FFC | Cobb | 7 hr |
| Dec 18, 2:56 PM EST | River Flood Warning | FFC | Dade | 20 hr |
| Dec 18, 3:37 PM EST | River Flood Warning | FFC | Fulton, Gwinnett | 2 hr |
| Dec 18, 3:52 PM EST | River Flood Warning | FFC | Gwinnett | 2 hr |
| Dec 18, 4:26 PM EST | River Flood Warning | FFC | Cobb, Fulton | 75 min |
| Dec 18, 4:44 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 3 days |
| Dec 18, 4:51 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 8 hr |
| Dec 18, 4:51 PM EST | River Flood Warning | FFC | Newton, Rockdale | 38 hr |
| Dec 18, 6:01 PM EST | River Flood Warning | FFC | Jones | 18 hr |
| Dec 18, 6:34 PM EST | River Flood Warning | FFC | Fulton | 3 hr |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.